advice pain meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tonytampa
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/15/2012 1:42 AM (GMT -6)   
Hello all I have been reading some post and I'm not feeling well at all long story short I had a minor surgery in 09 that went berry wrong I got a infection in the hospital that lead to many infections VRE mersa and many more I was put on IV antibiotics and after 14 mounths of IVs many hospital stays and a lot of pain I am 47 was 46 when this started I have the list of crons inflamed from one end to the other bad leg pain back pain I'm told I have a Nero problem due to being treated with antibiotic for to long. I cant go into everthing now put I have all new doctors pain managment and so on my crises at this point is my meds I was on feyntenal patch and oxicone for 2 years the new pain doc put me on methadone 60mg 3 times a day immepermine 60mg at night and oxicodem prn it has made me so sick I was in icu for 5 days because my vomiting and runs caused my potassium to go so low I could not walk I got out last week and starting last Friday they stoped all meds put me on 40mg oxicotin 3times a day and prednezone 10mg 4 times adays the 1st night was ok by Monday my sweats where back hot and cold shakes nasua I feel like I'm dieing I have been on-line and it seems I may be having withdraw I do plan on calling my doc 1st thing in the am and i always take my meds as told but i just took another 40mg of oxicotin to see if this will bring some releaf I have been have panic atacks aswell. I just was hoping someone was awake and my have been thru withdraw I have never been thru it and as crazy as it my sound I hope that's what going on now I just don't want to go to the hospital again
Thanks for reading forgive misspelling and my train of thought is not great. Thanks

mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1235
   Posted 3/15/2012 7:25 AM (GMT -6)   
Hello Tony,
Welcome to the board! Sorry that you have found yourself here but am sure that you can find some help with your pain issues here.
I'm sorry that you have so much going on right now medically and that the doctors are able to help you resolve the problems so that you can start feeling a lot better.
One thing that I read that concerns me is that you took an extra oxycontin above what you are prescribed. Oxycontin is a long acting pain medication , which means that it should help with the constant pain levels ( base level pain that is there all of the time). You should never, ever take more than what you are prescribed, for several reasons, the first one being that you can accidentally overdose by doing that. Another reason is that most doctors prescribe a certain amount of medications like oxycontin for a set time frame. If you are given 90 tablets of oxycontin , and are supposed to take them one tablet, three times a day,  this amount should last you for 30 calendar days. If you take more than you are supposed to, you will run out before the 30 days is up, which can and most likely will get you dismissed from further pain care. If you think that you are in withdrawal, you must contact your prescribing doctor and ask them for direction about what you should do. Never, ever take more than you are prescribed of any medication, but especially when it comes to pain medications without the permission of your doctor.
When I have been on prednisone for various medical problems before, I was always told to take all of the doses at once- are you sure that you are supposed to take it 10 mg /4 times a day? You may want to confirm that with your doctor as well. Just to make sure.
if you believe that you are experiencing withdrawal, your doctor may decide to make slight adjustments in your medication to ease those symptoms.  I hope that you are feeling better this morning but please, do call your doctor and find out what he would recommend. It may be withdrawal or it may be that with the chron's disease, there is something that is interfering with absorption of the meds.
Good luck,
Sandi :-)

tonytampa
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/15/2012 10:04 AM (GMT -6)   
Thank you Sandi
I know I not take my meds that way and regreted it right away I have a call into my Doctor this morning. I hoping we can get some plan I will not do this again it only made matters worse although I did start to feel better mentality I was in fear for reasons you pointed out I truly am so tired of going thru all this I guess I just have to keep faith and keep fighting
Thank you for your advice it did not fall on deaf ears
Tony

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16388
   Posted 3/15/2012 1:50 PM (GMT -6)   
Hi Tony and welcome to the chronic pain forum. I am sorry to read that you are doing so poorly. Please do get with your dr about this situation, he is the best person to help you out. I really hope you get some help today.

If your dr does not give you anything for the nausea buy some of the OT medication as it can help you, unfortunately my mind has gone totally blank on the name of the stuff and I know it as well as I am sitting in this chair. Get yourself some Immodium for the diarrhea, it will help that too. You have to be careful losing too much fluid as you know you will end up back in the hospital. If you ccan get someone to go to the store for you, have them buy you some popsicles to suck on, this believe it or not will help put some fluids back in.

Do I understand you correctly, you have crohns disease? It also sounds like you are having a bad flare with it, is that why the dr put you on Prednisone? If this is correctly then, hopefully your gut will start feeling better in a few days. I have crohns disease and ulcerative colitis and sure do understand how rotten a flare makes a person feel.

I do hope that you will let us know what your dr had to say and let us know how you are doing. Oh and welcome aboard to the CP forum....Susie
Moderator, Chronic Pain Forum & Psoriasis Forum

spinal soldier
Veteran Member


Date Joined Dec 2009
Total Posts : 687
   Posted 3/15/2012 9:01 PM (GMT -6)   
i think what the deal is your taking 120mg oxycodone/day to try to fill in for fentanyl, moderate high dose methadone, and oxycodone for brkt. pain. 180mgs of methadone is a good bit and it would take about 240-300mg oxy to replace it plus methadone has a 3 week half life so you are withdrawing from it now. fentanyl is as potent as you get and what ever the dose add that to 180 of methadone and some oxy, it would take possibly 3-4 80mg oxycontins per day just to keep you from feeling a little withdrawal. even if they raise your oxycontin you still need a breakthrough med if not two. if oxycontin does not have the punch you need Opana and Dilaudid/Exalgo may be better for you,anyway best wishes to you

tonytampa
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/16/2012 11:52 AM (GMT -6)   
Thanks to you all for being so nice I seems you all really know you stuff I need to learn more. I have not be able to get with my pain med doc he is on vacation with no on-call replacement my pcp said he doesn't have the knowledge when it comes to pain meds so I'm clears to go to the ER.
Thanks for all your words and suport I will check in latter
Tony

bsjaguar
Veteran Member


Date Joined Jun 2009
Total Posts : 974
   Posted 3/20/2012 5:31 AM (GMT -6)   
Sorry I am late posting but I was on vacation last week with no internet. Some of your problems may be side effects of the large dose of prednisone. I too started on 40mg of prednisone daily and felt very anxious and out of sorts. If I remember right the side effects started letting up after about two weeks after my body got used to the prednisone. Like straydog said I too took all of my prednisone in the morning in one dose. Mine was for polymyalgia rheumatica though. Taking prednisone at night can cause sleep problems.

Taking that extra dose of oxycontin can be causing alot of your problems. Hope your feeling better now. How are you feeling now?
---Jag---


DDD, osteoarthritis, facet syndrome, fusion surgeries C-5/7 & L-4/5 both in 2006, torn meniscus surgeries left knee 2000 & 2002, buldging disc L-2/3 & L-3/4, fibromyalgia, polymyalgia rheumatica

Darnme2000
Regular Member


Date Joined Feb 2012
Total Posts : 88
   Posted 3/20/2012 10:44 AM (GMT -6)   
Hi Tony, Just wanted to welcome you to the CP Forum, Sorry I dont have any answers for your questions but there are quite a few well informed people on this site that can help you and guide you in the right direction. I've learned a lot in the short time I've been a member.

Hang around. I'm sure you have something to offer others also.

Wish ya the best

Dale
You don't stop laughing when you grow old
You grow old when you stop laughing !!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 16, 2018 9:17 PM (GMT -6)
There are a total of 2,982,266 posts in 326,992 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, Velvetkiss.
419 Guest(s), 9 Registered Member(s) are currently online.  Details
amata62, bwh88699, Kent M., Manny321, Gear, Velvetkiss, OriolCarol, kyt04741, NotQuiteAntonio